U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 35-year-old female asked:

I've pcos asked gp about metformin to loose weight. started on 500mg & go to 1500 daily. been on them 2 months & getting light heads. any suggestions?

1 doctor answer2 doctors weighed in
Dr. Diane Minich
Family Medicine 38 years experience
Low blood sugar?: Hold the metformin till you contact your doctor as your blood sugar may be getting too low. Do you have a home glucometer to check your blood sugar?
Dr. Brian Nguyen
Obstetrics and Gynecology 12 years experience
Hypoglycemia, to the extent where you get lightheadedness is not often associated with Metformin, however it would be prudent to check in with your PCP. Metformin is a drug to control your insulin regulation; should not be confused with a weight loss drug. There is unfortunately no substitute for diet and exercise, which will BOTH help with PCOS as well.
Jan 5, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 20, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.